Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 9, NWS Miami, FL

November 4, 2024Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this wind advisory at Nov 4, 2024, 10:03 PM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Nov 5, 2024, 1:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2024, 10:03 PM EST (03:03 UTC)
In effect from
Nov 5, 2024, 1:00 AM EST
Expired
Nov 5, 2024, 6:15 PM EST
In force
17 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 3.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2024-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2024-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

700 
WWUS72 KMFL 050303
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
1003 PM EST Mon Nov 4 2024

FLZ168-172-173-051115-
/O.NEW.KMFL.WI.Y.0009.241105T0600Z-241106T0600Z/
Coastal Palm Beach County-Coastal Broward County-
Coastal Miami Dade County-
Including the cities of West Palm Beach, Boca Raton, Jupiter, 
Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, 
and Miami
1003 PM EST Mon Nov 4 2024

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Palm Beach County, Coastal Broward County and 
  Coastal Miami Dade County.

* WHEN...Until 1 AM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
995 
WWUS72 KMFL 051053
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
553 AM EST Tue Nov 5 2024

FLZ168-172-173-052300-
/O.CON.KMFL.WI.Y.0009.000000T0000Z-241106T0600Z/
Coastal Palm Beach County-Coastal Broward County-
Coastal Miami Dade County-
Including the cities of West Palm Beach, Boca Raton, Jupiter, 
Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, 
and Miami
553 AM EST Tue Nov 5 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Palm Beach County, Coastal Broward County and 
  Coastal Miami Dade County.

* WHEN...Until 1 AM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
043 
WWUS72 KMFL 052102
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
402 PM EST Tue Nov 5 2024

FLZ168-172-173-060600-
/O.CON.KMFL.WI.Y.0009.000000T0000Z-241106T0600Z/
Coastal Palm Beach County-Coastal Broward County-Coastal Miami
Dade County-
Including the cities of Pompano Beach, Miami, Riviera Beach, Fort
Lauderdale, Boca Raton, West Palm Beach, Jupiter, and Deerfield
Beach
402 PM EST Tue Nov 5 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Coastal Broward County, Coastal Miami Dade County, and 
  Coastal Palm Beach County Counties.

* WHEN...Until 1 AM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CF
578 
WWUS72 KMFL 052315
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
615 PM EST Tue Nov 5 2024

FLZ168-172-173-060015-
/O.CAN.KMFL.WI.Y.0009.000000T0000Z-241106T0600Z/
Coastal Palm Beach County-Coastal Broward County-Coastal Miami
Dade County-
Including the cities of Pompano Beach, Miami, Riviera Beach, Fort
Lauderdale, Boca Raton, West Palm Beach, Jupiter, and Deerfield
Beach
615 PM EST Tue Nov 5 2024

...WIND ADVISORY IS CANCELLED...

A few isolated gusts to 35 mph remain possible this evening however 
the threat for frequent gusts to 35 mph has ended.

$$

CF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Nov 4, 6:04 PM EST, 3 hours 59 minutes earlier.

Area forecast discussion, Nov 4, 6:04 PM EST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Miami FL
604 PM EST Mon Nov 4 2024

...New AVIATION...

.SHORT TERM...
(Rest of today through Tuesday)
Issued at 1257 PM EST Mon Nov 4 2024

South Florida will continue to remain under a rather large mid
level ridge today while a strong area of high pressure remains
centered well off to the northeast. At the same time, a broad and
weak disturbance near the northern Leeward Islands will gradually
push westward in the southwestern Atlantic. This will cause a
tightening pressure gradient across South Florida as the day
progresses leading to easterly wind flow strengthening as well as
gusty conditions across the region throughout the day. Winds have
been gusting between 25 and 30 mph early this afternoon
especially along the east coast. While mid level ridging will
provide an abundance of dry air aloft, moisture advection will
continue taking place across the lower levels due to the strong
easterly wind flow. This will allow for the continuation of fast
moving isolated to scattered showers throughout the day with the
highest chances remaining over the eastern half of South Florida.
Any shower activity will remain low topped due to the mid level
dry air creating a rather stable atmosphere and effectively
keeping any thunderstorm development chances extremely low. High
temperatures today will generally top out in the lower 80s along
the east coast to the mid to upper 80s across the interior as well
as Southwest Florida.

Tomorrow, the weather pattern will start to show signs of change
as the mid level ridge begins to push into the western Atlantic.
At the surface, the area of disturbed weather over the Leeward
Islands will gradually push westward and will get absorbed into
Tropical Depression Eighteen in the southern Caribbean Sea. As TD
18 moves north northwestward throughout the day, deeper layer
moisture advection will be occurring over South Florida as the mid
level dry air erodes and PWATs increase and range between 2.0 and
2.2 inches by Tuesday afternoon. As the amount of available
moisture increases, the chances of showers and thunderstorms will
gradually increase across the region as the day progresses. Windy
conditions will continue across the region due to the tightening
pressure gradient across South Florida as TD 18 moves through the
northern Caribbean Sea and closer to the Gulf of Mexico. The main
impacts from showers and thunderstorms on Tuesday will be the
potential for heavy downpours and localized flooding mainly over
the east coast metro areas as deep tropical moisture continues to
advect into the region. High temperatures on Tuesday will
generally range from the lower 80s across the east coast to the
mid to upper 80s over the interior as well as Southwest Florida.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 141 PM EST Mon Nov 4 2024

TD Eighteen is expected to enter the Gulf of Mexico mid week, and
while the center of the system is forecast to remain well west of
our forecast area, some peripheral effects will still be felt in
South FL, mainly gusty winds and increased rain chances. Latest wind
speed probs have a roughly 20% chance of tropical storm force winds
along Coastal Collier, with lesser chances as you head east.
Regardless though, breezy E/SE winds will result in gusts along the
coast of 30-40 mph, with 20-30 mph gusts inland on Wednesday.
Scattered showers and thunderstorms are expected Wednesday and
Thursday, with a marginal risk of some urban flooding if several
rounds of heavy rain pass over the same area. Latest storm total QPF
through Thursday shows 1-2 inches around the lake region and over
towards Palm Beach and Broward, with lesser amounts to the south,
however locally heavier amounts will be possible.

As the system moves into the northern Gulf late in the week, drier
air will filter into South FL through the beginning of the weekend.
A tropical wave will approach the SW Atlantic late in the weekend
and has a low chance of development. Regardless of development, this
wave will increase moisture and rain chances for Sunday into the
beginning of next week.

High temps will be in the middle 80s Wednesday and Thursday and then
mid to upper 80s from Friday beyond. Low temps will be mild
Wednesday and Thursday with lows in the mid to upper 70s, and then
slightly cooler to the low to mid 70s for the end of the week.

&&

.AVIATION...
(00Z TAFS)
Issued at 558 PM EST Mon Nov 4 2024

VFR conditions are expected to prevail through the TAF cycle.
Winds generally E/ENE around 15kts, although occasionally near
20kts sustained. Wind gusts up to to 25-30kts. Isolated to
scattered showers likely after 07-08Z, with VCSH and brief periods
of sub-VFR possible as a result tomorrow.

&&

.MARINE...
Issued at 1257 PM EST Mon Nov 4 2024

Winds will continue to increase across the local waters during the
early to middle portion of the week creating hazardous marine
conditions during this time frame. Easterly wind flow will remain
fresh to strong across the Atlantic waters and seas will build and
range from 7 to 10 feet. Across the Gulf waters, moderate to
fresh easterly flow will continue to start the week with seas
ranging between 2 to 3 feet. As Potential Tropical Cyclone
Eighteen moves through the northwestern Caribbean Sea and into the
Southeastern Gulf of Mexico, winds and seas across the Gulf
waters will rapidly increase towards the middle of the week. &&

.BEACHES...
Issued at 1257 PM EST Mon Nov 4 2024

Strong and gusty onshore winds will keep a high risk of rip
currents in place across the Atlantic Coast beaches throughout
most of the week. In addition, large breaking waves of 6 to 8 feet
in the surf zone will be possible across the Palm Beach and
Broward County beaches during the early to middle portion of the
week creating dangerous swimming and surfing conditions.

&&

.BEACHES...
Issued at 1257 PM EST Mon Nov 4 2024

Strong and gusty onshore winds will keep a high risk of rip
currents in place across the Atlantic Coast beaches throughout
most of the week. In addition, large breaking waves of 6 to 8 feet
in the surf zone will be possible across the Palm Beach and
Broward County beaches during the early to middle portion of the
week creating dangerous swimming and surfing conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  85  78  85 /  50  50  40  40
West Kendall     76  86  77  86 /  40  50  40  50
Opa-Locka        77  86  78  86 /  50  50  40  50
Homestead        78  85  79  86 /  40  40  40  40
Fort Lauderdale  77  84  77  84 /  50  50  50  50
N Ft Lauderdale  77  85  78  85 /  50  50  50  50
Pembroke Pines   78  87  79  87 /  50  60  40  50
West Palm Beach  77  85  78  85 /  20  40  50  50
Boca Raton       77  85  78  86 /  40  50  50  50
Naples           74  87  77  86 /  20  30  20  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ168-172-
     173.

     High Surf Advisory until 7 PM EST Thursday for FLZ168-172.

AM...Small Craft Advisory until 7 PM EST Thursday for AMZ630-650-651-
     670-671.

GM...Small Craft Advisory until 7 PM EST Thursday for GMZ656-657.

     Tropical Storm Watch for GMZ676.

&&

SHORT TERM...Rizzuto
LONG TERM....CMF
AVIATION...Redman
Hazardous weather outlook, Nov 4, 7:51 PM EST, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
751 PM EST Mon Nov 4 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
751 PM EST Mon Nov 4 2024

...Hazardous Beach Conditions for the Atlantic Coast Beaches...
...Hazardous Marine Conditions This Week...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Tonight.

Rip Currents: A high risk for rip currents will continue for all
Atlantic Coast beaches.

Marine: Hazardous conditions will continue across the Atlantic
waters as easterly winds range from 25 to 30 kts. Seas across
the Atlantic waters will continue to build and will range from
7 to 10 feet.

Surf: Large breaking waves in the surf zone of 6 to 8 feet will
occur along the beaches of Palm Beach and Broward Counties.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A high risk of rip currents will remain in place for the Atlantic
Coast beaches throughout most of the week. Large breaking waves may
develop in the surf zone along the Atlantic Coast beaches through
the middle portion of the week resulting in dangerous beach
conditions during this time frame.

Hazardous marine conditions are likely across all local waters
through the middle portion of the week due to strong easterly wind
flow and high seas.

Chances of showers and thunderstorms will increase towards the
middle of the week as Tropical Storm Rafael in the Caribbean Sea
pushes northward towards the Gulf of Mexico. Windy conditions will
remain possible through the middle of the week as well as locally
heavy rainfall. Multiple rounds of heavy rainfall could also lead to
the potential for localized flooding especially across the metro
areas during this time frame.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 10:01 PM ESTGale WarningMFL20 hr
Nov 4, 10:01 PM ESTSmall Craft AdvisoryMFL3 days
Nov 5, 3:57 PM ESTTropical Storm WarningMFL36 hr

Nearby

Wind Advisories in Florida, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.